Alert archive / Ohio / Tornado Warnings in 2006

Tornado Warning 19, NWS Wilmington, OH

August 28, 2006Franklin County, Ohio

NWS Wilmington, OH issued this tornado warning at Aug 28, 2006, 7:25 PM EDT for Franklin County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2006, 7:25 PM EDT (23:25 UTC)
Expired
Aug 28, 2006, 8:00 PM EDT
In force
35 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Franklin County, OH

The radar

The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 282326
TORILN
OHC049-290000-
/O.NEW.KILN.TO.W.0019.060828T2325Z-060829T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
725 PM EDT MON AUG 28 2006

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS RE-ISSUED A

* TORNADO WARNING FOR...
  CENTRAL FRANKLIN COUNTY IN CENTRAL OHIO

* UNTIL 800 PM EDT

* AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM THAT WAS LIKELY PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR OBETZ...MOVING NORTHEAST AT 10
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  GROVEPORT...
  BEXLEY...
  REYNOLDSBURG...

A STORM SPOTTER REPORTED A ROTATING FUNNEL CLOUD NEAR EASTEND.

IN ADDITION...OBETZ...BLACKLICK ESTATES...WHITEHALL AND BRICE ARE
NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

LAT...LON 3993 8308 3982 8298 3987 8279 4004 8278

$$
 TIPTON
2 follow-up statements
000 
WWUS51 KILN 282333
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
733 PM EDT MON AUG 28 2006

OHC049-290000-
/O.CON.KILN.TO.W.0019.000000T0000Z-060829T0000Z/
FRANKLIN OH-
733 PM EDT MON AUG 28 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR CENTRAL
FRANKLIN COUNTY IN CENTRAL OHIO...

AT 728 PM EDT...STORM SPOTTERS REPORTED A WALL CLOUD AND A FUNNEL 
CLOUD NEAR PICKERINGTON. RADAR INDICATED THAT THE TORNADO PRODUCING 
STORM WAS LOCATED NEAR OBETZ...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
GROVEPORT...BEXLEY AND REYNOLDSBURG.

IN ADDITION...BLACKLICK ESTATES...WHITEHALL AND BRICE ARE NEAR THE
PATH OF THIS STORM.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

LAT...LON 3993 8308 3982 8298 3987 8279 4004 8278

$$
 TIPTON
000 
WWUS51 KILN 282357
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
755 PM EDT MON AUG 28 2006

OHC049-290005-
/O.EXP.KILN.TO.W.0019.000000T0000Z-060829T0000Z/
FRANKLIN OH-
755 PM EDT MON AUG 28 2006

...THE TORNADO WARNING FOR CENTRAL FRANKLIN COUNTY IN CENTRAL OHIO
WILL EXPIRE AT 800 PM EDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3993 8308 3982 8298 3987 8279 4004 8278

$$
 TIPTON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Aug 28, 4:10 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Aug 28, 4:10 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
410 PM EDT MON AUG 28 2006

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
UPPER FLOW HAS BACKED TO SOUTHWEST AHEAD OF A TROUGH DIGGING INTO
THE CENTRAL CONUS. TROUGH IS PROGGED TO MOVE EAST AND FORM A CUT OFF
LOW OVER THE OHIO VALLEY BY THE END OF THE SHORT TERM.

SURFACE LOW ENTERED OVER EASTERN ILLINOIS IS PROGGED TO MEANDER
THROUGH INDIANA AND OHIO TONIGHT. CURRENT LINE OF THOUGHT IS THAT
SHOWERS AND THUNDERSTORMS WILL FILL BACK IN THIS EVENING AS
INSTABILITY RECOVERS AFTER PREVIOUS RAIN. LOWERED POPS TO 50 EARLY
THIS EVENING...THEN KEPT 100% LATE EVENING...DECREASING AFTER
MIDNIGHT. AFTER THE LOW MOVES EAST...EXPECT A LULL ON TUESDAY WITH A
CHANCE OF SHOWERS PERSISTING ONLY IN OUR SOUTHEAST COUNTIES.
SCATTERED TO ISOLATED SHOWERS MAY OCCUR ON WEDNESDAY WITH THE
ARRIVAL OF THE UPPER LOW.

FLOODING MAY BE A CONCERN TONIGHT AS SOILS HAVE BECOME MORE
SATURATED DURING THE PAST 24 HOURS. MOST LOCATIONS RECEIVED HEAVY
RAIN TODAY...WITH CINCINNATI/HAMILTON COUNTY RECORDING SOME OF THE
HIGHER RAINFALL TOTALS.

DUE TO CLOUD COVER...HIGH TEMPERATURES WILL LIKELY BE BELOW NORMAL
AND LOW TEMPERATURES ABOVE NORMAL. RAISED LOWS THROUGH THE SHORT
TERM IN ANTICIPATION OF THIS TREND.

CONIGLIO
&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
QUITE A BIT MORE UNCERTAINTY HAS BEEN INTRODUCED INTO THE EXTENDED
PERIOD FROM MODEL RUNS OF THE PAST FEW DAYS WHICH WERE SUGGESTING
RELATIVELY BENIGN WX RIGHT INTO THE HOLIDAY WEEKEND.  MAIN REASON
FOR THIS SHIFT IS DUE TO UNCERTAINTIES SURROUNDING EVENTUAL TRACK OF
ERNESTO UP THE CONUS EAST COAST.  12Z GFS AND TO LESSER EXTENT
00Z/06Z GFS AND 12Z NAM ALL HINTING AT BETTER CHANCE FOR PCPN ACRS
SRN 1/2 FCST AREA FOR THURS AND FRI AS ERNESTO LIFTS INTO MID ATLC
REGION AND UPR LO CURRENTLY OVER NRN PLAINS SHIFTS EAST INTO OH VLY
BY THURS.  UPR LO STRUGGLES TO PUSH ANY FURTHER EAST BEYOND THIS
POINT AS IT RUNS INTO MID/UPR LVL FLO PATTERN SURROUNDING ERNESTO.
AT THIS POINT...DO NOT FEEL PCPN CHANCES ARE GREAT FOR THURS AND FRI
BECAUSE OF PREDOMINANT SFC AND BNDRY LYR E/NE FLO ACRS REGION TO NW
OF ERNESTO.  THIS USUALLY LEADS TO A DRIER LO LVL FLO BEING ADVECTED
INTO FCST AREA FROM NORTHEAST.  IT SHOULD ALSO BE NOTED THAT
HISTORICALLY WHEN TROPICAL SYSTEMS HAVE REMAINED NEAR OR JUST OFF
THE COAST...ASSOCD PCPN SHIELD HAS A DIFFICULT TIME GETTING ANY
FURTHER WEST THAN APPALACHIAN MTNS. BELIEVE THAT MODELS ARE
ATTEMPTING TO PRODUCE TOO MUCH QPF FOR THURS AND FRI AND WITH PLENTY
OF UNCERTAINTY...WILL MAINTAIN DRY FCST ATTM.

MODEL CONSENSUS DVLPS DEEP UPR LO OVER NRN PLAINS OVER THE
WEEKEND...WITH A FRNTL BNDRY EXTENDING FROM AN OCCLUDED LO AT THE
SFC.  FROPA TIMING VARIES WIDELY AMONGST EXTENDED MODELS BTWN SUN
AFTN INTO ERLY NEXT WEEK. ERNESTO WILL REMAIN A FACTOR IN HOW THE WX
PATTERN EVOLVES THRU THE WEEKEND...AS STRONG SFC HI AND MID LVL
RIDGING DVLPG OVER NEW ENGLAND WILL IMPEDE A NRLY MOVEMENT TO
ERNESTO.  DO NOT THINK IT WOULD BE OUT OF THE QUESTION THAT ERNESTO
COULD EFFECTIVELY SLOW EASTWARD PROGRESSION OF NRN PLAINS UPR LO
INTO ERLY NEXT WEEK.  IN FACT...12Z GFS AND ECMWF SOLNS ALREADY
STARTING TO HINT AT THIS POSSIBILITY.  FOR NOW...WILL INDICATE A 30
POP FOR SUN AND MON.  TEMPS WILL BE NEAR TO SLIGHTLY BELOW NORMAL
THRU THE PERIOD...MAKING FOR A COMFORTABLE START TO SEPTEMBER.

RYAN

&&

.AVIATION /18Z-18Z/...
EXPECT MAINLY MVFR CEILINGS INTO THE EVENING EXCEPT IN THE COLUMBUS
AREA WHERE CLOUDS HEIGHTS SHOULD REMAIN A LITTLE HIGHER. CURRENT
AREA OF CONVECTION WILL MOVE OUT OF THE REGION IN THE NEXT HOUR OR
SO. STILL EXPECT SHOWERS AND THUNDERSTORMS TO REDEVELOP TO THE WEST
AND THEN AFFECT ALL TERMINALS AFTER 21Z. PRECIPITATION COULD
CONTINUE WELL INTO THE NIGHT ALTHOUGH IT MAY NOT BE A SOLID AREA. SO
GIVEN POTENTIAL LONG TIME SPAN WITH UNCERTAINTY ON WHEN ANY
PARTICULAR TAF SITE WILL BE AFFECTED HAVE USED VC QUALIFIER AFTER AN
INITIAL TEMPO PERIOD. ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN
LIFR CEILINGS DEVELOPING AREAWIDE OVERNIGHT WITH ONLY GRADUAL
IMPROVEMENT TOWARDS THE END OF THE FORECAST PERIOD.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 28, 5:05 AM EDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
505 AM EDT MON AUG 28 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-290915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
505 AM EDT MON AUG 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

BRIEF HEAVY DOWN POURS ARE POSSIBLE TODAY AND EARLY TONIGHT AS
THUNDERSTORMS MOVE SLOWLY ACROSS THE AREA. THE HEAVY RAIN MAY
CAUSE BRIEF PERIODS WHERE WATER PONDS ON ROADWAYS...ALONG WITH
RISES ON AREA STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 6:34 PM EDTTornado WarningILNPickaway26 min
Aug 28, 6:40 PM EDTTornado WarningILNFairfield35 min
Aug 28, 6:46 PM EDTTornado WarningILNFranklin44 min

Nearby

Tornado Warnings in Ohio, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.